Arkansas, 2010Drought in Arkansas, July 27 to 31, 2010
July 27 to 31, 2010 · NWS LZK · 1 event in 1 county or zone
A lack of rainfall led to severe drought conditions developing in Desha County late in July.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $50,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lack of rainfall led to severe drought conditions developing in Desha County late in July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 26, 11:38 PM CST, 22 minutes earlier.
Area forecast discussion, Jul 26, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1238 AM CDT TUE JUL 27 2010
.AVIATION...
RAINFALL FROM WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY
GENERATE LOW CIGS AND FOG OVERNIGHT AS WINDS BECOME LIGHT OR CALM.
EXPECTED MVFR CONDITIONS...WITH SOME SPOTS DROPPING TO IFR AND
EVEN LIFR. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE TUE AFTERNOON...WHICH SHOULD DISSIPATE SHORTLY AFTER
SUNSET. WINDS WILL BE LIGHT OR CALM OVERNIGHT...THEN GENERALLY
FROM THE SOUTH TUE AFTERNOON...MAINLY LESS THAN 10 KTS.
&&
.PREV DISCUSSION... /ISSUED 1045 PM CDT MON JUL 26 2010
UPDATE...
MAIN STORY TONIGHT HAS BEEN RAINFALL AMOUNTS ACROSS THE REGION.
HOT SPRINGS RECEIVED OVER 3 INCHES...AND AREAS SOUTH OF SHERIDAN
RECEIVED OVER 2 INCHES. SOME FLOODING WAS REPORTED EARLIER...BUT
DISSIPATED QUICKLY. THE RAIN COOLED AIR BROUGHT TEMPERATURES DOWN
TO THE FORECASTED LOWS QUICKLY THIS EVENING...BUT DO NOT THINK
THEY WILL DROP MUCH MORE DUE TO THE HIGH MOISTURE CONTENT OF THE
AIR. MAIN CHANCES FOR THIS UPDATE WERE TO CURRENT CONDITIONS...AND
ALSO TO ADD PATCHY FOG AFTER MIDNIGHT. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE TO AROUND MIDNIGHT...BEFORE
GRADUALLY DISSIPATING. FORECAST FOR TUESDAY LOOKS GOOD...WITH A
BREAK IN THE MORNING BEFORE RAIN CHANCES INCREASE DURING THE
HEATING OF THE AFTERNOON.
PREV DISCUSSION... /ISSUED 215 PM CDT MON JUL 26 2010/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE FLARING UP ACROSS A BETTER
PART OF CENTRAL ARKANSAS THIS AFTERNOON. PRIMARY CONCERNS WITH
THESE STORMS THROUGH THIS EVENING WILL BE HIGH WINDS AND FLASH
FLOODING AS PWAT IS HIGH...OVER 2 INCHES ON THE MORNING
SOUNDING...AND STORM MOTIONS ARE SLOW. CONVECTION WILL BE LARGELY
DIURNAL THOUGH AND SHOULD DIMINISH SIGNIFICANTLY AFTER SUNSET THIS
EVENING.
TUESDAY WILL BE MUCH THE SAME AS TODAY...WITH HIGHS IN THE MID
90S...DEWPOINTS IN THE LOW TO MID 70S AND RESULTING HEAT INDICES
IN THE 100-105 DEGREE RANGE. WILL LET THE EVENING OR MIDNIGHT
SHIFT DECIDE ON WHETHER TO ISSUE A HEAT ADVISORY FOR TUE AFTERNOON
AS +105 DEGREE HEAT INDICES HAVE NOT BEEN WIDESPREAD THUS FAR THIS
AFTERNOON. WILL ALSO HAVE SCATTERED CONVECTION AGAIN TUE AFTERNOON
AND EVENING.
WED ONWARD...UPPER RIDGE SHIFTS WEST TO THE SOUTH CENTRAL CONUS.
GUIDANCE SAYS TEMPS WILL RISE INTO THE UPPER 90S FOR THE LATER
HALF OF THE WEEK WHICH SEEMS REASONABLE. WITH DEWPOINTS LIKELY TO
BE IN THE LOW TO MID 70S STILL...WIDESPREAD HEAT INDICES OF
105-107 WILL BE POSSIBLE. AT THIS TIME IT IS TOO FAR INTO THE
FORECAST PERIOD TO WORRY WITH A HEAT ADVISORY FOR LATE WEEK...BUT
WILL MONITOR THIS OVER THE NEXT DAY OR TWO.
LONG TERM...FRIDAY THROUGH MONDAY
THE LONG TERM WILL FEATURE A RETURN TO BROAD UPR RIDGING OVER THE
STATE WITH CONDS VERY SIMILAR TO WHAT WE HAVE SEEN MUCH OF THE
SUMMER. JUST IN CASE YOU HAVE BEEN IN HIBERNATION THE PAST TWO
MONTHS OR JUST MOVED HERE...THIS MEANS HOT AND HUMID CONDS WITH
ISOLATED AFTERNOON TSTORMS AND HEAT INDEX VALUES AOA 100F.
HOWEVER...BEFORE THE RIDGING BUILDS IN...ONE LAST PIECE OF NW FLOW
ENERGY LOOKS TO CLIP NE AR ALONG A RETREATING WM FRONT ON FRIDAY AND
HAVE SLIGHTLY EXPANDED THE 30 PERCENT CHANCE TO INCLUDE THE ENTIRE
NW HALF OF THE STATE. WILL LEAVE 20 POPS FOR THE CWA ON SAT GIVEN
RECENT MODEL BIAS TO CENTER UPR RIDGES A BIT TOO FAR TO THE EAST IN
THE DY5-7 PD AND PROPENSITY FOR MORE UNSETTLED NW UPR FLOW TO HANG
ON. SUNDAY AND MONDAY SHOULD GENERALLY BE DRY AND HOT WITH LESS
THAN A 20 PERCENT CHC FOR AFTERNOON STORMS AS THE UPR HIGH SITUATES
ITSELF RIGHT OVER AR.
TEMPERATURES WILL WARM SLIGHTLY THROUGH THE PERIOD WITH READINGS
NEAR 100 AGAIN POSSIBLE BY THE WEEKEND AS MEX NUMBERS APPROACH THE
TRIPLE DIGITS AND ECMWF LOOKS EVEN A TOUCH WARMER. GOING TEMP FCST
LOOKS GOOD AND ONLY A FEW MINOR TWEAKS APPEAR WARRANTED. DEWPTS IN
THE LOW 70S MAY VERY WELL YIELD HEAT ADVISORY CRITERIA HEAT INDICES
SAT THROUGH MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 75 92 75 94 / 20 30 20 20
CAMDEN AR 74 92 75 95 / 20 30 20 20
HARRISON AR 72 90 73 91 / 20 30 20 20
HOT SPRINGS AR 75 93 75 95 / 20 30 20 20
LITTLE ROCK AR 75 93 76 96 / 20 30 20 20
MONTICELLO AR 75 93 76 96 / 20 30 20 20
MOUNT IDA AR 74 92 74 94 / 20 30 20 20
MOUNTAIN HOME AR 73 91 74 92 / 20 30 20 20
NEWPORT AR 75 92 76 95 / 20 30 20 20
PINE BLUFF AR 74 93 75 96 / 20 30 20 20
RUSSELLVILLE AR 75 93 75 95 / 20 30 20 20
SEARCY AR 75 92 76 95 / 20 30 20 20
STUTTGART AR 75 93 76 96 / 20 30 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...62
Hazardous weather outlook, Jul 26, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUL 26 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
TROPICAL MOISTURE FROM THE REMNANTS OF WHAT WAS ONCE TROPICAL
DEPRESSION BONNIE REMAIN IN PLACE ACROSS THE REGION...WITH SHOWERS
AND THUNDERSTORMS EXPECTED ACROSS MUCH OF ARKANSAS THIS MONDAY
AFTERNOON.
RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE TO THREE QUARTERS OF
AN INCH ON AVERAGE ACROSS MOST AREAS. HOWEVER...WITH TROPICAL
MOISTURE IN PLACE...HEAVY DOWNPOURS COULD RESULT IN LOCALLY HIGHER
AMOUNTS OF ONE TO THREE INCHES...WITH LOCALIZED FLASH FLOODING
POSSIBLE.
WHILE WIDESPREAD SEVERE WEATHER IN NOT ANTICIPATED...A FEW STORMS
MAY BECOME STRONG...WITH AN ISOLATED SEVERE STORM POSSIBLE...MAINLY
DURING THE HEAT OF THE AFTERNOON AND EARLY EVENING. THE MAIN THREAT
WITH THESE STORMS WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE FOR MUCH OF THE WEEK. THE MOST WIDESPREAD ACTIVITY IS
EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING HOURS DURING THE
PEAK HEATING OF THE DAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS
EXPECTED TO REMAIN LOW...THOUGH ISOLATED STRONG TO SEVERE STORMS
WILL BE POSSIBLE. THE MAIN THREAT WITH THE STRONGEST STORMS WILL BE
DAMAGING WINDS. DUE TO TROPICAL MOISTURE IN PLACE ACROSS THE
REGION...LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT.
UPPER LEVEL HIGH PRESSURE WILL BEGIN BUILDING OVER THE REGION LATER
THIS WEEK...WITH HOT AND HUMID CONDITIONS EXPECTED TO RETURN TO
ARKANSAS. THIS HIGH PRESSURE WILL LIMIT AFTERNOON SHOWER AND
THUNDERSTORM ACTIVITY FOR THIS UPCOMING WEEKEND...WITH ONLY A FEW
ISOLATED STORMS POSSIBLE DURING THE PEAK HEATING OF THE DAY. WITH
TEMPERATURES EXPECTED TO WARM BACK INTO THE MID AND UPPER 90S ONCE
AGAIN...HEAT ADVISORIES MAY BE REQUIRED LATER THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...WITH ONLY ISOLATED SEVERE
WEATHER EXPECTED THROUGH TUESDAY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
62
In the hours before
Local storm report, Jul 26, 7:19 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ENGLAND 34.54N 91.97W
07/26/2010 LONOKE AR LAW ENFORCEMENT
THE DOORS OF A LOCAL BUSINESS WERE DAMAGED.
0630 PM FLASH FLOOD ENGLAND 34.54N 91.97W
07/26/2010 LONOKE AR LAW ENFORCEMENT
SOME STREET FLOODING WAS REPORTED IN TOWN.
&&
46Drought, Desha
- When
- July 27, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Desha forecast zone
- Crop damage
- $50,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Severe drought conditions developed in Desha County late in July and continued through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Kentucky, July 27, 20101 death · 2 injured · $932,000 · 3 events
- Tornadoes and Hail in Wisconsin, July 27, 20103 injured · $229,000 · EF2 · 29 events
- Tornadoes and Damaging Winds in Wisconsin, July 27, 2010$585,000 · EF1 · 15 events
- Flooding in Illinois, July 27 to 31, 2010$500,000 · 2 events
- Flash Flood and Hail in Wisconsin, July 27, 2010$109,000 · 1.75 in hail · 28 events
- Flash Flood and Hail in South Carolina, July 27, 2010$97,000 · 1 in hail · 25 events
- Flash Flooding and Hail in Utah, July 27 to 31, 2010$170,000 · 1 in hail · 13 events
- Flash Flood and Damaging Winds in North Carolina, July 27, 2010$200,000 · 50 kt wind · 5 events
- Flash Flood in Arizona, July 27, 2010$200,000 · 1 event
- Damaging Winds in Minnesota, July 27, 2010$75,000 · 62 kt wind · 16 events
- Damaging Winds and Lightning Strike in Georgia, July 27, 2010$98,000 · 60 kt wind · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 27, 2010$101,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253201.